MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL

STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL
Catalog Number 6541-4-518
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Breakage when using drill.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon drill bit was reported.The event was confirmed.Method & results: -product evaluation and results: the device was not returned, however, photographs were provided for review.Photographs indicated that a triathlon drill bit has fractured.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the drill bit broke during surgery.The device was not returned, however, photographs were provided for review.Photographs indicated that a triathlon drill bit has fractured.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Breakage when using drill.

Brand Name
1/8 INCH PEG DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20342921
Report Number0002249697-2024-01342
Device Sequence Number20794040
Product Code HTW
UDI-Device Identifier07613327241440
UDI-Public07613327241440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6541-4-518
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceAsian